Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 14, 2006, 5:05 PM CDT for Lamb County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2006, 5:05 PM CDT (22:05 UTC)
- Expired
- Sep 14, 2006, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:45 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 14, 3:45 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT THU SEP 14 2006 .SHORT TERM... WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER SHORT WAVE TROUGH ROTATING NEWD OUT OF SERN NEW MEXICO. SCATTERED SHOWERS HAVE BEGUN TO DEVELOP FROM THE WRN PANHANDLE INTO THE NERN PERMIAN BASIN. EXPECT TO SEE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ROTATE NEWD ACROSS THE FCST AREA WITH THE UPPER WAVE WITH GRADIENT FROM NON-MENTIONABLE POPS IN THE SW TO CHC POPS EAST. WILL GO AHEAD AND MAINTAIN THE 10 PCT POPS IN THE OVERNIGHT PERIOD WITH THE EXPECTATION THAT THE WAVE WILL MOVE OUT IN A TIMELY MANNER. AM A BIT CONCERNED ABOUT THE SPEED OF THE NEXT SHORT WAVE TROUGH UPSTREAM IMPINGING ON THE AREA LATE TONIGHT OR EARLY FRIDAY...BUT WILL TREND TOWARD PREVIOUS TIMING COINCIDING WITH MAX HEATING AND LOW LEVEL SFC CONVERGENCE FRIDAY AFTERNOON. AGAIN GUIDANCE TEMPS ARE CLOSE. A LITTLE SEPARATION WITH HIGHS FOR FRIDAY BUT WILL LEAN TOWARD COOLER SIDE GIVEN RECENT PERFORMANCE IN POST HEAVY RAIN ENVIRONMENT. .LONG TERM... SOUTHWEST FLOW ALOFT WILL STRENGTHEN INTO THE WEEKEND AS LARGE UPPER LOW MIGRATES EASTWARD ACROSS THE NORTHERN ROCKIES...EXITING INTO THE NORTHERN PLAINS EARLY SUNDAY. ASSOCIATED DEEPENING SURFACE LOW PRESSURE IN THE CENTRAL AND NORTHERN PLAINS WILL RESULT IN MODERATE GUSTY SOUTHERLY WINDS SATURDAY. PLUME OF TROPICAL MOISTURE FROM BAJA WILL LIKELY BE DRAWN NORTHWARD ACROSS THE SOUTHERN ROLLING PLAINS AND SE PANHANDLE WHERE SLIGHT CHANCE POPS WILL CONTINUE INTO SUNDAY. AS MAIN UPPER LOW MOVES FARTHER EAST...HEIGHTS WILL FALL INTO THE SOUTHERN PLAINS AS LARGE SCALE UPPER TROUGH IS REALIZED FROM THE UPPER MIDWEST SSW INTO THE DESERT SOUTHWEST. MODELS ARE DEPICTING FAIRLY STRONG COLD FRONT MOVING SOUTH ACROSS THE AREA SUNDAY MORNING...ALTHOUGH AT THIS EARLY STAGE SOME RUN TO RUN TIMING DIFFERENCES CAN BE EXPECTED. AFTER HIGHS IN THE 80S TO LOWER 90S FRIDAY AND SATURDAY...DROPPED FORECAST HIGH TEMPERATURES FURTHER INTO THE LOWER 70S TO LOWER 80S NW TO SE FOR SUNDAY...WITH GUSTY NORTHERLY WINDS FOR MUCH OF THE DAY PERHAPS IN THE 20-30 MPH RANGE. BETTER PRECIPITATION CHANCES MAY REMAIN JUST EAST OF THE FORECAST AREA. GFS IS NOW BRINGING ANOTHER SOUTHERN STREAM WAVE ON SOUTH SIDE OF BROAD UPPER TROUGH ACROSS THE AREA MONDAY...AND THAT COULD RESULT IN ANOTHER SURGE OF COOLER AIR...BUT PRECIPITATION PROSPECTS TO REMAIN LOW. THAT LIKELY TO BE FOLLOWED BY MORE ZONAL NW FLOW AND MODERATING TEMPERATURES TOWARD MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 89 59 88 / 20 20 20 10 TULIA 61 88 63 88 / 20 20 20 10 PLAINVIEW 61 89 63 90 / 20 20 20 10 LEVELLAND 60 90 62 91 / 20 20 20 10 LUBBOCK 66 89 67 91 / 20 20 20 20 BROWNFIELD 63 89 65 92 / 20 20 20 20 CHILDRESS 66 91 69 95 / 30 10 20 20 SPUR 63 91 67 94 / 30 10 20 20 ASPERMONT 65 94 72 96 / 30 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/06
Hazardous weather outlook, Sep 14, 4:40 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 440 PM CDT THU SEP 14 2006 TXZ021>044-150800- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 440 PM CDT THU SEP 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF THE SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE THROUGH THIS EVENING. CONDITIONS ARE FAVORABLE FOR A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. THE MOST LIKELY LOCATIONS TO EXPERIENCE STRONG TO SEVERE STORMS WILL BE THOSE LOCALES WEST OF INTERSTATE 27/U.S. HIGHWAY 87. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Sep 14, 4:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 454 PM CDT THU SEP 14 2006 TXZ028-142230- LAMB TX- 454 PM CDT THU SEP 14 2006 ...STRONG THUNDERSTORM ACROSS LAMB COUNTY... AT 452 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORMS 10 MILES NORTH OF LITTLEFIELD...MOVING NORTHEAST AT 20 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND LOCALLY STRONG WIND GUSTS ALONG U.S. HIGHWAY 385 NORTH OF LITTLEFIELD. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:01 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 33 min |
| Sep 14, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.